I've been searching all over the web for answers, but cant seem to find anything conclusive.
I'm 30 years old. Ever since I was 13, I've been having menstrual cramps one day before or the same day my perdiod started... which seemed to be normal.
I'm sure it's important to mention it, I've been wearing an intrauterine device for 8 years (not the same one since 8 years though!)
Something happend during the last 10 months, but I dont know what!
My cramps have gotten worse (I need about 600g of Ibuprofen instead of 400 like I used to) and they always show up right AFTER my period.
Is it normal?
No one seems to be having cramps AFTER their period is over. And this is happening regularely, every month now. When the bleeding stops I know I'm gonna feel this terrible pain...
Should I be worried?
Anyone else in this situation managed to get rid of the problem
Welcome to ehealthforum,
The chances of endometriosis, adenomyosis, PID, pelvic adhesions, possibility of IUD being embedded into uterine lining, etc cannot be ruled out. You should consider visiting your gynecologist for thorough evaluation and investigations to confirm the cause and check eth position of the IUD. Get started on treatment as indicated. Take the complete course of treatment. Drink plenty of water. Avoid douching, use of harsh soap and perfumes etc. Use loose cotton undergarments and avoid tight fitting clothes. Get your partner also treated simultaneously to prevent chances of re-infection (if infective cause is detected). Avoid having intercourse while being on the treatment.
I just made an appointment with my gynecologist. If she cant find anything abnormal then I'll just ask her to take off my IUD and see if that helps. Jb1996, I read everywhere that wearing an IUD can make menstrual cramps worse (and I'm in that situation too!). If pain gotten worse since the past year, then you know it is caused by your IUD. But if, just like me, your menstrual cramps occur more often then they used to, I guess you should pay a visit to your gynecologist too.
I hope both of us can find a solution to that pain!
I had a complete hormonal exam and regular exam done, everything seemed to be normal. After so many years of having this IUD, I finally decided to have it removed. I now take Diane 35 (which is a contraceptive pill that many women do not tolerate very well) but in my case it has done a miracle!
As soon as the IUD was removed I completely stopped having menstrual cramps, and after one month on Diane 35 I started having half a day of mild headache on the first day of my period. It's been 8 months now since I take the pill, I am now regulated with no pain, it's just a new life!
If you experience similar symptoms, definately go to your gynecologist and have an exam +hormonal exam done. If nothing shows up after these tests then you will know that your IUD provably is the problem!
Good luck to you all!
Hi, I have a question. My girl and I had sex. And she had her menstrual period, but it stopped after 5 days and spotting occurred. And she said that menstrual cramps is occurring, is this a sign that she is pregnant? I used condoms. Thanks.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.